# SDR CA000329009

- Difficulty date: March 20, 2000
- Submitted: April 14, 2000
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 6,376 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 2730 · Elevator Control System
- Part: Spring
- Part number: 7105603
- Condition: Broken
- Location: Elevator Bungee
- Part time: 627 hours
- Component: Elevator Control
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SCHEDULED MAINTENANCE FOUND ELEVATOR WOULD NOT RETURN TO DOWN POSITION WHEN MOVED.  FURTHER INVESTIGATION DISCOVERED THE BUNGEE SPRING BROKEN FROM AFT LINK.  ALSO FOUND THE SPRING HAD THEN CAUSED CHAFING DAMAGE TO THE ELEVATOR TORQUE TUBE (P/N 40847-00).  THIS SPRING FAILED WELL SHORT OF ITS LIFE OF 1,000 HOURS.  REF:  AD 98-09-18 & SB 626C.
